For the last two weeks I have been doing very good on controlling my blood sugar ,keeping levels between 60 & 120. This has been done by a very strict diet and exercise. 2 days ago however I woke with a reading of 90.I was in a definite manic swing and had some intense encounters with mainly my wife. I proceeded to go walking with my dog and still not eating since my reading of 90 …approx. 2hours passed and as I was getting ready to eat I tested my blood thinking that with the exercise and not having eaten I would be dipping to at least the high 70’s my reading was 186. Imagine my surprise… every reading I hae taken since has been very high going up to 316. I recognize that I am in a manic cycle and am experiencing much agitation. My question is …should I take additional insulin upon reaching these elevated levels. I have only been instructed to take 10 units at meals and 45 of Lantus in the evening. So once you have elevated levels do you take more insulin aside from mealtime to lower it? and how do you calculate how much to take?
Many people (including me) adjust insulin dosage based on need… What you say about your situation makes sense to me. However, I am reluctant to suggest anything other that talk to the doctor about the situation. It sounds like a manic cycle sure complicates things.
A high of 316 isn’t healthy at all, but It won’t kill you. As you may know, a low (maybe caused by an overdose of insulin) is be an immediate danger.
thanks for the input. I do not currently take any med for bi polar however I was on Seraquel & depakote for quite a while 1 year maybe …and there is strong evidence to suggest that those meds could cause diabetes… what I really really think would help a great deal wold be something like ativan …however ( I know this sounds extremely non politically correct ) but I have long hair and since I have had long hair…you would be amazed at the prejudice you encounter. If I ask a doctor for something like ativan then they just simply will not do it. I went to a local independant drugstore last week to get a specific brand of blood glucose test strips… and as I was checking out I aske dfor some short needle 50 unit hypos …they said we cant sell those to you without a doctors note.
Was it beause of my long hair? true enough a paranoid can make anything out of nothingbut sometimes you just know what you know…you know?